72.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Chemotherapy drugs

4 REPLIES 4
Witchypoo
Member

Re: Chemotherapy drugs

Hi there
I actually bought a new bucket in preparation and took it everywhere with me I'm pleased to say that it was never christened! With the FEC I just felt really odd and a bit nauseous but found if I ate regularly I could control it. Little pots of jelly and fruit kept in the fridge were just enough during the day and I'd always try to have a bowl of porridge for breakfast. Being the sad person I am, we actually have a Teasmade so I'd keep some of the breakfast biscuits upstairs too and have them when I first woke up - very handy for when you're taking the steriods. I suffered terribly from constipation for the first cycle but made damm sure I did everything to avoid it for the 2nd! I found out that the anti-sickness drugs can be responsible so halved them and didn't notice feeling any more nauseous than before.

When I started the Tax, I felt blooming wonderful - for the first 3 days, and then I got the bone & joint pain that seems to be a common side effect. I'd already read about this and prepared myself by getting some Tramadol of the docs but didn't realise that I could take other pain killers with it too - lesson learned! I had 4 of each chemo and although it was nothing like I thought it would be, by the end I was completely and utterly exhausted (and bald, and fat!!!) - but, when I had my surgery, all the cancer had gone and there was only scar tissue left in the lymph nodes.

So, it's well worth side effects! Just rest, drink lots of water and spend your good week doing nice things (and not going to work like I did doh!)

good luck
Julia
x
Morwenna
Member

Re: Chemotherapy drugs

Fyi NOBODY should have to suffer vomiting for three days every cycle.

Even the nausea can be quite well controlled with the correct medication. I can see that it can happen the first cycle, but if it does, you go to your oncologist and request (demand) medication to deal with it.

In the UK they can be reluctant to prescribe it off the bat, but the magic medicine is Emend (brand name). Here in Canada we have to pay for our side effect meds, so doctors do not care what they prescribe, from a financial point of view!

I guess I should say that a few people have nausea and vomiting that cannot be controlled, (before somebody jumps on me from a great height), but really that is the exception rather than the rule.
BlackSwan
Member

Re: Chemotherapy drugs

Hi there Pointy,
Many of us have had these drugs - they are often given as FEC-T (where the C in FEC is cyclophosphamide and the T is Taxotare). It sounds like you are skipping the F and the E. No pink urine for you then! The E in FEC (epirubicin) causes us to pee a nice shade of pink.
There huge long lists of side effects, but most people seem to only get a few of them, but different people get different subsets, so individual's experiences will be different.
In terms of my own experience
FEC gave me horrible nausea and vomiting for about 3 days plus awful constipation, but I was ok for the rest of the cycle. Plus the hairloss towards the end of the 1st cycle. And food tasting strange. I could only drink coffee on the 3rd week and tea on the 2nd and 3rd weeks
Taxotare was a relief - no nausea and vomiting. I just had constipation and diarrhea (but not at the same time), thinning of eyebrows, loss of eyelashes (except for 2 eyelashes), a couple of sore toenails, food tasting strange (see above), feeling tired. I watched lots of telly. I got addicted to food qnd cooking programmes when I didn't feel like eating.
Chemo is unpleasant but very doable. And it is soooo nice when you have the last one and hair starts growing back.
My eyebrows and eyelashes have grown back completely and I have a "buzzcut" at present - I can't stop stroking my head it feels so nice.
You will be fine.










Guest user
Not applicable

Re: Chemotherapy drugs

Hi Pointy,

Welcome to the BCC Discussion Forums. While you're waiting for replies from other forum users, here is a link to information on chemotherapy just in case you haven't seen it on the main BCC website:

http://www.breastcancercare.org.uk/breast-cancer-information/treating-breast-cancer/chemotherapy

Please do also give the BCC Helpline a call if it would help to talk to someone in confidence. Lines reopen tomorrow morning at 9am Tel. 0808 800 6000 (Mon-Fri 9am-5pm and Sat 10am-2pm).

With best wishes,

Anna, BCC Moderator

Guest user
Not applicable

Chemotherapy drugs

Hi, I am about to start chemo on Tuesday and am only having four sessions of two drugs.
Has anyone else had just these two drugs and can you let me know your experience please?
Thank you